MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER
Model Number 916ESPA
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
Per the field clinical specialist, during a transcatheter aortic valve replacement (tavr) procedure using a 29mm sapien 3 ultra resilia valve, the valve became stuck in the double-wrapped portion of the esheath.After the valve was unable to advance, the valve and sheath were removed together as a system.Once removed, a puncture was noted in the sheath, and a tine of the valve was bent.The operator then used a lunderquist wire to deliver a second valve.The second valve was delivered without issue.The patient did not experience any injury related to this event and was reported to be in stable condition following the procedure.The perceived root cause of the event was reported as vessel tortuosity.Additional actions taken included keeping the sheath straight, using a stiff wire, and flushing with propofol for lubrication.In addition, the physician stated that an acute bend in the vessel caused the valve to become stuck.Imagery review found that the sheath punctured at the strain relief and liner expanded as designed.
 
Additional Manufacturer Narrative
Correction to h6; type of investigation, investigation findings, and investigation conclusion.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported event of sheath punctured was confirmed based on provided imagery.Available information suggests that procedural factors (high push force) and/or patient factors (tortuosity) may have contributed to the reported event.High push forces exerted to overcome resistance in challenging anatomy (e.G.Tortuosity as reported) can compromise sheath integrity, resulting in shaft damage or punctures.When combined with non-coaxial advancement trajectories (rendered through anatomical complexities), these forces can further exacerbate damage to the sheath shaft-particularly when interacting with crimped valve struts.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS ESHEATH+ INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24641329
Report Number2015691-2026-13328
Device Sequence Number13241386
Product Code DYB
UDI-Device Identifier00690103215472
UDI-Public(01)00690103215472(17)271105(11)251105
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number916ESPA
Device Lot Number67143480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale